MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TA; STAPLE, IMPLANTABLE
Model Number TA9048L
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code Death (1802)
Date of Event 08/18/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Analysis summary: post market vigilance (pmv) received the device.The visual inspection of the returned product noted the sulu had been fired.The pushers did not appear to be fully advanced.The middle pusher was only slightly advanced and no staples were present in the reload.Forwarded to engineering for evaluation of the middle pusher not advancing with the top and bottom pushers.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open thoracotomy procedure.Forty percent of the staplers were fired.The stapler partially fired.In order to resolve the issue and complete the case, used another reload.The patient expired during the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one stapling single use loading unit (sulu).Visual inspection of the device noted the sulu was fully fired.The staple pushers did not appear to be evenly deployed.Engineering reloaded the loading unit with staples and fired it on the appropriate test media.Proper staple formation was observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.Our investigation was unable to determine a root cause or establish a relationship between the device and the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key6900767
Report Number1219930-2017-07498
Device Sequence Number13573759
Product Code GDW
UDI-Device Identifier20884521043265
UDI-Public20884521043265
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTA9048L
Device Catalogue NumberTA9048L
Device Lot NumberP6F0620X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;